Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 121, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2003, 3:06 AM CDT for Cross County, St. Francis County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2003, 3:06 AM CDT (08:06 UTC)
- Expired
- May 3, 2003, 3:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Cross County, AR, St. Francis County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 030806 SVRMEM ARC037-123-030845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT SAT MAY 3 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSS COUNTY IN EASTERN ARKANSAS ST. FRANCIS COUNTY IN EASTERN ARKANSAS * UNTIL 345 AM CDT. * AT 303 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF COLT...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 345 AM CDT INCLUDE... CALDWELL... COLT... MADISON...WIDENER... .LARGE HAIL IS LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3522 9114 3504 9115 3498 9060 3523 9058
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:05 AM CDT, 1 minute earlier.
Area forecast discussion, May 3, 3:05 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT SAT MAY 3 2003 LOOKS LIKE THIS WILL BE AN ACTIVE WEEK OF WEATHER. THUNDERSTORMS ARE NOW BEGINNING TO MOVE INTO THE AREA. LOOKS LIKE THE ACTIVE AREA WILL MAINLY BE LOCATED FROM MEMPHIS SOUTHWARD. WILL GO WITH CHANCE WORDING HERE AND SLIGHT CHANCE WORDING NORTH OF MEMPHIS. THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL POP UP OFF AND ON TODAY ALONG THE BOUNDARY STALLED OUT TO OUR SOUTH. EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP TONIGHT AS THE BOUNDARY MOVES BACK NORTHWARD AS A WARM FRONT. SUNDAY AFTERNOON AND SUNDAY NIGHT LOOKING LIKE THE BEST CHANCE OF SEVERE WEATHER. CAPE WILL BE AROUND 1500-2000 J/KG...HELICITY WILL BE AROUND 350-450 M2/S2...ALONG WITH DEWPOINTS IN THE UPPER 60S APPROACHING 70 AND A 60 KNOT LOW-LEVEL JET. COLD FRONT WILL APPROACH THE AREA MONDAY NIGHT...KEEPING THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE FRONT SHOULD TOTALLY PUSH THROUGH THE AREA ON TUESDAY. THE FRONT WILL COME BACK NORTHWARD TUESDAY NIGHT...WITH ANOTHER COLD FRONT PASSING THROUGH THE AREA ON WEDNESDAY. SOME SHOWERS/THUNDERSTORMS MAY LINGER INTO THE SOUTHEASTERN ZONES EARLY WEDNESDAY EVENING. THE FRONT WILL STALL OUT SOUTH OF THE AREA ON THURSDAY. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR EXTREME SOUTHERN ZONES FOR THURSDAY AND THURSDAY NIGHT. LOOKS LIKE THE FRONT WILL TRY TO WORK ITS WAY BACK NORTHWARD ON FRIDAY. HAVE ADDED A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR FRIDAY. PRELIMINARY NUMBERS MEM 77/61 80/70 82 33665 MKL 75/55 78/67 80 22665 JBR 75/58 78/67 80 24665 TUP 78/58 80/68 80 32565 .MEG...NONE. KRS
Hazardous weather outlook, May 2, 6:40 PM CDT, 8 hours 26 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT THROUGH WEDNESDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME FROM SATURDAY NIGHT THROUGH WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, May 3, 1:27 AM CDT, 1 hour 39 minutes before
ARZ048-030730- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 127 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ST. FRANCIS COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 23 MILES WEST OF PALESTINE AT 127 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST CITY...HUGHES...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 3, 2:26 AM CDT, 40 minutes before
ARZ036-030800- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 226 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF EDMONDSON AT 226 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF WEST MEMPHIS... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 3, 2:59 AM CDT, 7 minutes before
ARZ035-048-030845- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 259 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND ST. FRANCIS COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF CALDWELL AT 259 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF FORREST CITY AND MADISON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 52 min |
| May 3, 2:28 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 47 min |
| May 3, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 26 min |
| May 3, 2:46 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 29 min |
| May 3, 2:51 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.